Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Have hypothyroidism, anemia. Is it safe to give Espogen?

My wife,52 years old ,Wt. 48 Kg.suffering from Hypothyroidism ,Anaemea, UTI -E-Coli, CKD detected in June 2012) Today Report is Serum Creatinine-1.88, Blood Urea-63, Uric Acid-3.2, Hemoglobin-9.3 gm., RBC-4.37, Total Leucocytes-4500, Platelet count 0000, TSH--2.6 on Thyronorm75mcg since 1995 had 8.3gm Hemogolbinand in September 2012 then given Wepox 4000u and Hemoglobin increased to 9.3 gm. Whether it is required and / or safe to give Espogen 4000 u ?
Asked On : Sat, 2 Feb 2013
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
injection ESPOGEN is erythropoietin.
Anemia is a very common clinical problem in patients with chronic kidney disease (CKD) and is associated with increased morbidity and mortality in these patients. Erythropoietin is a hormone synthesized in the kidney responsible for red blood cell maturation in the bone marrow. It is deficient in the majority of patients with advanced kidney disease thereby predisposing to anemia. Since the approval of recombinant human erythropoietin by the US FDA in 1989, erythropoietin  stimulating agents (ESA) have become the standard of care for the treatment of the erythropoietin-deficient anemia that occurs in most patients with CKD. 

Your wife is rightly being given this medicine as she is anaemic and a patient of CKD.
There is nothing to worry regarding its safety.
Answered: Thu, 7 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor